Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 54, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2010, 8:13 PM CDT for Bexar County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 8:13 PM CDT (01:13 UTC)
- Expired
- Jul 26, 2010, 10:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:46 PM CDT | FLASH FLOOD | 5 Ne San Antonio, TX | ROADS CLOSED DUE TO HIGH WATER. PERRIN BEITEL AT VICAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WGUS54 KEWX 270113
FFWEWX
TXC029-270315-
/O.NEW.KEWX.FF.W.0054.100727T0113Z-100727T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY...
* UNTIL 1015 PM CDT.
* AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...
SHAVANO PARK...OLMOS PARK...LIVE OAK...LEON VALLEY...LEON
SPRINGS...HOLLYWOOD PARK...HILL COUNTRY VILLA...HELOTES...CROSS
MOUNTAIN AND ALAMO HEIGHTS.
RADAR ESTIMATES THAT ONE TO ONE AND A HALF INCHES OF RAIN HAS FALLEN
SINCE 7 PM ACROSS PORTIONS OF CENTRAL BEXAR COUNTY...WITH AMOUNTS
POSSIBLY AS HIGH AS TWO AND A HALF INCHES ON THE SOUTHWEST SIDE OF
SAN ANTONIO. FLASH FLOODING FROM HEAVY DOWNPOURS AND RUNOFF IS
POSSIBLE ACROSS MUCH OF THE SAN ANTONIO CITY LIMITS AS WELL AS
ADJACENT AREAS OF WESTERN AND NORTHWESTERN BEXAR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2969 9881 2975 9857 2968 9840 2947 9827
2924 9839 2937 9879
$$1 follow-up statement
677
WGUS74 KEWX 270310
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 PM CDT MON JUL 26 2010
TXC029-270315-
/O.CON.KEWX.FF.W.0054.000000T0000Z-100727T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1010 PM CDT MON JUL 26 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
BEXAR COUNTY...
AS OF 1006 PM...ADDITIONAL RAIN HAS NOT FALLEN ACROSS BEXAR COUNTY
SINCE 9 PM. HOWEVER...RUNOFF FROM PREVIOUS RAINFALL WILL CONTINUE TO
CAUSE FLOODING OF INTERSECTIONS...AND OTHER LOW LYING AND FLOOD
PRONE AREAS.
ADDITIONAL RAINFALL IS POSSIBLE OVERNIGHT.
LOCATIONS IN THE WARNING AREA INCLUDE TIMBERWOOD PARK...THE
DOMINION...SHAVANO PARK...LIVE OAK...LEON SPRINGS...HOLLYWOOD PARK...
HILL COUNTRY VILLA...HELOTES AND CROSS MOUNTAIN.
LAT...LON 2969 9881 2975 9857 2968 9840 2947 9827
2924 9839 2937 9879
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:36 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 26, 6:36 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 PM CDT MON JUL 26 2010 .AVIATION... UPPER LOW ACROSS NRN TX WILL CONTINUE TO DRAW DEEP GULF MOISTURE INTO SOUTH CENTRAL TEXAS THROUGH THE NEXT 24+ HRS. VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. BRIEF SHRA/TSRA IS POSSIBLE AT I-35 TAF SITES BEFORE SUNSET...BUT TOO ISOLATED AND LOW PROBABILITY TO MENTION EXPLICITLY IN TAFS. MOST MODELS ARE INDICATING A BROKEN MVFR STRATUS DECK DEVELOPING AT I-35 TERMINALS AFTER 08Z...THEN SPREADING WEST TO KDRT AND LOWERING THROUGH THE NEAR-DAWN HOURS. HOWEVER...LOW CIGS COULD BE BETTER THAN ANTICIPATED IF MID-LEVEL DEVELOPMENT INTERFERES AS WAS THE CASE THIS MORNING. SHOULD LOW STRATUS DEVELOP OVERNIGHT...ANTICIPATING A RETURN TO VFR BY ABOUT 15Z. LIGHT SE-SLY SFC WINDS OVERNIGHT WILL BECOME MODERATE SE-SLY DURING THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 313 PM CDT MON JUL 26 2010/ DISCUSSION... UPPER LOW IS MOVING THROUGH NORTHERN TX THIS AFTERNOON AS CAN BE SEEN ON WV SAT IMAGERY. THIS IS ALLOWING INCREASED GULF MOISTURE INTO SOUTH CENTRAL TX. SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING PARTICULARLY OVER THE EASTERN HALF OF THE CWA. OVER THE NEXT COUPLE OF DAYS...THE UPPER LOW WILL CONTINUE ITS SLOW TREK TO THE WEST AND MODELS ARE IN GOOD AGREEMENT ON THIS. DEEP MOISTURE FLOW WILL KEEP HIGH POPS OVER EASTERN HALF AND CHANCE POPS OUT WEST. MODEL PW IS FORECAST OVER TWO INCHES FOR LARGE PART OF CWA THROUGH ABOUT WED. HAVE INCLUDED LOCALLY HEAVY RAINFALL FOR TUE AND WED AFTERNOONS. THIS MAY CAUSE SOME LOCAL FLOODING...BUT NOT EXPECTING ANY WIDESPREAD PROBLEMS. BY THU...SUBTROPICAL RIDGE WILL BUILD BACK OVER AREA. THIS WILL CUT OFF THE PRECIP AND START THE WARM UP. TEMPS WILL CLIMB SLOWLY THROUGH THE END OF THE WEEK AND INTO THE WEEKEND...BUT WILL STILL BE ONLY A FEW DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 91 76 91 75 / 50 60 30 60 20 AUSTIN BERGSTROM INTL AIRPORT 73 91 74 89 73 / 50 60 30 60 20 NEW BRAUNFELS MUNI AIRPORT 74 91 74 90 74 / 50 60 30 60 20 BURNET MUNI AIRPORT 72 88 73 88 72 / 50 60 30 50 20 DEL RIO INTL AIRPORT 74 93 74 91 75 / 30 40 30 30 40 GEORGETOWN MUNI AIRPORT 74 90 75 90 74 / 50 60 30 60 20 HONDO MUNI AIRPORT 73 90 74 89 74 / 50 60 30 60 30 SAN MARCOS MUNI AIRPORT 74 90 73 89 73 / 50 60 30 60 20 LA GRANGE - FAYETTE REGIONAL 76 89 75 88 75 / 40 70 30 70 20 SAN ANTONIO INTL AIRPORT 76 91 75 88 75 / 50 60 30 60 30 STINSON MUNI AIRPORT 75 90 75 89 75 / 50 60 30 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/25
Hazardous weather outlook, Jul 26, 5:07 AM CDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 AM CDT MON JUL 26 2010 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 507 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DEEP TROPICAL MOISTURE WILL OVERSPREAD SOUTH CENTRAL TEXAS TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES...MAINLY DURING THE AFTERNOON AND EVENING HOURS AND MAY RESULT IN URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 26, 4:54 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 7 WNW ZORN 29.80N 98.07W
07/26/2010 M1.00 INCH COMAL TX COCORAHS
30 MIN RAINFALL
&&
EVENT NUMBER EWX1000416
JPBLocal storm report, Jul 26, 4:57 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN 2 SSW MARION 29.54N 98.16W
07/26/2010 M1.41 INCH GUADALUPE TX COCORAHS
55 MIN RAINFALL. STRONG STORM WITH NUMEROUS LIGHTNING
STRIKES.
&&
EVENT NUMBER EWX1000417
JPBSpecial weather statement, Jul 26, 5:04 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 504 PM CDT MON JUL 26 2010 TXZ171-172-190-192-262300- BLANCO-BURNET-LLANO-TRAVIS- 504 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO... NORTHWESTERN TRAVIS...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL 600 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS NEAR SPICEWOOD...OR 11 MILES EAST OF ROUND MOUNTAIN...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STRONGEST OF THESE THUNDERSTORMS ARE GENERALLY IN THE VICINITY OF HIGHWAY 71 BETWEEN BEE CAVE AND SUNRISE BEACH. HEAVY DOWNPOURS WILL SUDDENLY REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE. DRIVERS ARE ADVISED TO USE ADDITIONAL CAUTION DURING THE AFTERNOON COMMUTE. THESE HEAVY DOWNPOURS MAY CAUSE BRIEF MINOR FLOODING OF INTERSECTIONS AS WELL AS LOW-LYING AREAS AND OTHER URBANIZED AREAS PRONE TO RAINFALL RUNOFF. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROUND MOUNTAIN... MARBLE FALLS... SPICEWOOD... SMITHWICK... MEADOWLAKES... HORSESHOE BAY... GRANITE SHOALS... COTTONWOOD SHORES... SUNRISE BEACH VILLAGE... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Jul 26, 5:22 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 9 N AUSTIN 30.40N 97.74W
07/26/2010 M1.18 INCH TRAVIS TX BROADCAST MEDIA
1 HOUR RAINFALL 4-5 PM AT KEYE STUDIOS. FREQUENT
LIGHTNING STRIKES
&&
EVENT NUMBER EWX1000418
JPBSpecial weather statement, Jul 26, 7:27 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 727 PM CDT MON JUL 26 2010 TXZ205>207-270130- BEXAR-COMAL-GUADALUPE- 727 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR...WESTERN GUADALUPE AND EXTREME SOUTHERN COMAL COUNTIES UNTIL 830 PM CDT... AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ACROSS CENTRAL BEXAR...SOUTHERN COMAL AND WESTERN GUADALUPE COUNTIES. THESE STORMS ARE SLOWLY MOVING NORTH AT ABOUT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. BRIEF HIGH WINDS ARE POSSIBLE WITH DOWNBURSTS. THE STRONGEST STORMS ARE GENERALLY ALONG A LINE FROM SEGUIN TO SAN ANTONIO TO THE BEXAR AND MEDINA COUNTY LINE NEAR HIGHWAY 90. RAINFALL TOTALS THROUGH 8:30 PM MAY REACH AS HIGH AS 2 INCHES. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SAN ANTONIO... UNIVERSAL CITY... TERRELL HILLS... MARION... OLMOS PARK... ALAMO HEIGHTS... WINDCREST... SCHERTZ... CIBOLO... LIVE OAK... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Jul 26, 8:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
810 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HEAVY RAIN 3 ENE CASTLE HILLS 29.54N 98.48W
07/26/2010 M1.97 INCH BEXAR TX ASOS
30 MIN RAINFALL AT SAN ANTONIO INTERNATIONAL AIRPORT
&&
EVENT NUMBER EWX1000419
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:32 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 43 min |
| Jul 26, 9:56 PM CDT | Areal Flood Advisory | EWX | Bandera, Real | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.